Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 37, NWS Fort Worth, TX

March 17, 2016Dallas County, Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 17, 2016, 7:08 AM CDT for Dallas County, Tarrant County, Texas. It was in force for 67 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 17, 2016, 7:08 AM CDT (12:08 UTC)
Expired
Mar 17, 2016, 8:15 AM CDT
In force
67 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
2.0 in
Wind
50.0 mph

Counties Dallas County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 28 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 7:08 AM CDTHAIL 1Fort Worth, TX1 INCH SIZE HAIL IN DOWNTOWN FORT WORTH
Mar 17, 7:15 AM CDTHAIL 2.5Fort Worth, TX2.5 INCH HAIL AROUND TCU CAMPUS
Mar 17, 7:18 AM CDTHAIL 2Fort Worth, TXHEN EGG SIZE HAIL IN WEST FORT WORTH AT HULEN AND VICKERY
Mar 17, 7:20 AM CDTHAIL 1.25Fort Worth, TXHALF DOLLAR SIZE HAIL IN FORT WORTH AT HULEN AND BELLAIRE
Mar 17, 7:35 AM CDTHAIL 1.5Alrlington, TXPING PONG BALL SIZE HAIL AT THE CORNER OF EARLE ST AND PERKINS RD IN ARLINGTON
Mar 17, 7:38 AM CDTHAIL 2.53 W Arlington, TXTENNIS BALL SIZE HAIL 3 MILES WEST OF ARLINGTON
Mar 17, 7:40 AM CDTHAIL 1.5Arlington, TXPING PONG BALL SIZE HAIL AT EARLE AND PERKINS IN ARLINGTON
Mar 17, 7:52 AM CDTHAIL 1.5Pantego, TXPING PONG BALL SIZE HAIL NEAR PANTEGO
Mar 17, 7:52 AM CDTHAIL 1.75Arlington, TXGOLFBALL SIZE HAIL IN SOUTH ARLINGTON
Mar 17, 8:00 AM CDTHAIL 0.75Arlington, TXDIME SIZE HAIL IN UTA CAMPUS
Mar 17, 8:00 AM CDTHAIL 1Alrlington, TXQUARTER SIZE HAIL ALONG I-20 AT COLLINS IN ARLINGTON
Mar 17, 8:10 AM CDTHAIL 0.88Grand Prairie, TXNICKEL SIZE HAIL 1 MILE EAST OF 360 AT CAMP WISDOM RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

042 
WUUS54 KFWD 171208
SVRFWD
TXC113-439-171315-
/O.NEW.KFWD.SV.W.0037.160317T1208Z-160317T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
708 AM CDT THU MAR 17 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS...
  CENTRAL TARRANT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 815 AM CDT

* AT 707 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT WORTH...
  MOVING EAST AT 25 MPH.

  HAZARD...TWO INCH HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  DALLAS...FORT WORTH...ARLINGTON...IRVING...GRAND PRAIRIE...MANSFIELD...
  EULESS...DESOTO...BEDFORD...CEDAR HILL...HALTOM CITY...DUNCANVILLE...
  HURST...LANCASTER...UNIVERSITY PARK...BENBROOK...SAGINAW...FOREST HILL...
  GLENN HEIGHTS AND HIGHLAND PARK.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 35W BETWEEN MILE MARKERS 43 AND 57.
 INTERSTATE 35E BETWEEN MILE MARKERS 414 AND 437.
 INTERSTATE 20 BETWEEN MILE MARKERS 430 AND 467.
 INTERSTATE 30 BETWEEN MILE MARKERS 9 AND 46.
 INTERSTATE 820 BETWEEN MILE MARKERS 10 AND 14...AND BETWEEN MILE
MARKERS 17 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO SHELTER INSIDE A STRONG BUILDING... AND STAY AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3255 9683 3254 9686 3265 9745 3283 9742
      3290 9676
TIME...MOT...LOC 1207Z 277DEG 22KT 3273 9734 

HAIL...2.00IN
WIND...<50MPH
 
$$

30
1 follow-up statement
415 
WWUS54 KFWD 171233
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
733 AM CDT THU MAR 17 2016

TXC113-439-171315-
/O.CON.KFWD.SV.W.0037.000000T0000Z-160317T1315Z/
DALLAS TX-TARRANT TX-
733 AM CDT THU MAR 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SOUTHWESTERN DALLAS AND SOUTHEASTERN TARRANT COUNTIES...

AT 733 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KENNEDALE...
MOVING EAST AT 25 MPH.

HAZARD...TWO INCH HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
DALLAS...FORT WORTH...ARLINGTON...IRVING...GRAND PRAIRIE...MANSFIELD...
DESOTO...CEDAR HILL...DUNCANVILLE...LANCASTER...FOREST HILL...GLENN
HEIGHTS...KENNEDALE...EVERMAN...COCKRELL HILL...RENDON...OVILLA...PANTEGO
AND CEDAR HILL STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3263 9733 3278 9727 3281 9678 3255 9683
      3254 9686
TIME...MOT...LOC 1233Z 285DEG 20KT 3269 9722 

HAIL...2.00IN
WIND...<50MPH
 
$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:32 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 17, 3:32 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
332 AM CDT THU MAR 17 2016

.DISCUSSION...
ISOLATED THUNDERSTORMS WHICH DEVELOPED OVERNIGHT ACROSS THE
NORTHWEST COUNTIES SHOULD CONTINUE NORTH OF THE I-20 CORRIDOR
THROUGH THE EARLY MORNING HOURS. ACTIVITY IS ASSOCIATED WITH A MID
LEVEL DISTURBANCE AND IS WORKING ITS WAY EAST ON THE NORTH SIDE OF
A WARM FRONT. THE FRONT APPEARED TO EXTEND ALONG A LINE FROM
BRECKENRIDGE TO PALESTINE DURING THE PAST FEW HOURS. ELEVATED
INSTABILITY CURRENTLY IN PLACE WILL LIKELY PERSIST AS THESE CELLS
WORK THEIR WAY EAST INTO THE DALLAS-FORT WORTH AREA...SO AN
OUTSIDE CHANCE OF LARGE HAIL WILL CONTINUE THROUGH SUNRISE. STORMS
MAY WEAKEN BEFORE REACHING THE METROPLEX...BUT WILL STILL POSE A
THREAT FOR AT LEAST SMALL HAIL...LIGHTNING AND BRIEF HEAVY RAIN.

THERE WILL LIKELY BE A TRANSITION FROM THE ELEVATED STORMS NORTH
OF THE I-20 REGION TO SURFACE BASED CONVECTION SOUTH OF THE WARM
FRONT THIS AFTERNOON. GOOD INSTABILITY WILL BE IN PLACE ACROSS THE
SOUTHERN HALF OF THE REGION...BUT WEAKER SHEAR SHOULD PRECLUDE
WIDESPREAD SEVERE WEATHER THIS AFTERNOON. STILL..A FEW STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL. SHOWERS AND STORMS WILL
SHIFT EAST OF THE REGION THIS EVENING AS THE IMPULSE RACES TOWARDS
THE MISSISSIPPI VALLEY.

THE WARMER AIRMASS SOUTH OF THE BOUNDARY WILL KEEP LOW
TEMPERATURES IN THE 60S ACROSS THE SOUTHERN COUNTIES
OVERNIGHT. LOWS TONIGHT WILL BE ABOUT 10 DEGREES OR SO COOLER ON
THE NORTH SIDE OF THE FRONT.

A SHORTWAVE TROUGH WILL DROP SOUTHEAST THROUGH THE CENTRAL PLAINS
TONIGHT AND FRIDAY. THIS WILL SEND A COLD FRONT SOUTH THROUGH THE
REGION FRIDAY...ALONG WITH ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. THE BEST CHANCE FOR CONVECTION WILL BE DURING THE
AFTERNOON HOURS ON FRIDAY WHEN THE BEST INSTABILITY WILL OCCUR IN
ADVANCE OF THE FRONT. A FEW STORMS WILL BE CAPABLE OF LARGE
HAIL. DAMAGING WINDS COULD ALSO OCCUR IF CONVECTION BECOMES
ORGANIZED ALONG THE ADVANCING FRONT. THE BEST POTENTIAL FOR STRONG
TO POSSIBLY SEVERE STORMS WILL EXIST OVER THE SOUTHERN HALF OF
THE REGION WHERE MOISTURE AND INSTABILITY WILL BE HIGHEST.

COOLER AND DRIER AIR BEHIND THE FRONT AND SUBSIDENCE ON THE BACK
SIDE OF THE SHORTWAVE WILL BRING AN END TO OUR RAIN CHANCES LATE FRIDAY
EVENING. WE WILL KEEP SOME LOW POPS ACROSS THE SOUTHERN-MOST
COUNTIES EARLY SATURDAY DUE TO THE POSSIBILITY OF A FEW LINGERING
SHOWERS. BELOW-NORMAL TEMPERATURES ARE EXPECTED OVER THE WEEKEND
WITH LOWS IN THE 30S AND 40S AND HIGHS IN THE 50S AND 60S.

UPPER LEVEL RIDGING WILL PROVIDE A WARM-UP DURING THE FIRST HALF
OF NEXT WEEK...THEN THE NEXT STORM SYSTEM WILL BRING RAIN CHANCES
BACK TO THE AREA ABOUT A WEEK FROM TODAY.

30

&&

.AVIATION...
/ISSUED 1152 PM CDT WED MAR 16 2016/
/6Z TAFS/

VFR CONDITIONS PREVAIL ACROSS MOST OF THE AREA AS OF NOW BUT THE
WARM FRONT CONTINUES TO EDGE NORTHWARD WITH MVFR CIGS AND
VISIBILITY NOT FAR BEHIND. WACO WILL LIKELY FALL TO MVFR HERE
SHORTLY AS THE FRONT SPREADS NORTH. THERE WAS ONE SHOWER THAT
DEVELOPED WEST OF BRECKENRIDGE OVER THE LAST COUPLE OF HOURS BUT
THERE HAS BEEN NO SIGN OF ADDITIONAL CONVECTION. THE LATEST MODEL
GUIDANCE CONTINUES TO DEVELOP ADDITIONAL SHOWERS AND THUNDERSTORMS
LATER TONIGHT...MAINLY WEST OF THE MAJOR METROPLEX AIRPORTS. THESE
WILL LIKELY TRACK SOUTHEAST THROUGH EARLY MORNING. WILL CONTINUE
WITH THE VCTS THROUGH THE EARLY MORNING HOURS AT THE METROPLEX
AIRPORTS. OTHERWISE...MVFR CONDITIONS ARE EXPECTED TO PREVAIL MUCH
OF THE DAY THURSDAY ACROSS NORTH TEXAS...WITH FURTHER
DETERIORATION OF CIGS/VIS EXPECTED THURSDAY NIGHT. THERE WILL
LIKELY BE SCATTERED SHOWERS THROUGH THE DAY THURSDAY INTO FRIDAY
WITH THE POTENTIAL FOR SOME THUNDERSTORMS...BUT COVERAGE AND
TIMING IS TOO UNCERTAIN TO PIN DOWN SPECIFICALLY IN THE TAFS.
LIGHT SOUTHEAST WINDS WILL BECOME MORE EASTERLY OVERNIGHT INTO
THURSDAY.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  56  66  46  59 /  30  40  50  50  10
WACO, TX              73  59  71  47  60 /  50  40  50  60  20
PARIS, TX             69  51  64  43  58 /  30  40  50  50  10
DENTON, TX            66  53  63  43  58 /  30  40  50  50  10
MCKINNEY, TX          68  53  64  44  58 /  30  40  50  50  10
DALLAS, TX            68  57  66  46  59 /  30  40  50  50  10
TERRELL, TX           70  55  67  46  59 /  30  40  50  50  10
CORSICANA, TX         72  59  71  48  60 /  40  40  50  60  20
TEMPLE, TX            75  61  73  48  61 /  50  40  50  60  20
MINERAL WELLS, TX     66  54  63  42  58 /  40  30  50  40  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 17, 5:25 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
525 AM CDT THU MAR 17 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
525 AM CDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
MORNING THUNDERSTORMS WILL AFFECT AREAS MAINLY ALONG AND NORTH OF
THE I-20 CORRIDOR. THESE STORMS ARE NORTH OF A WARM FRONT AND WILL
REMAIN PRIMARILY ELEVATED. AS A RESULT...LARGE HAIL WILL BE THE
MAIN THREAT.

THIS AFTERNOON...THUNDERSTORMS WILL BE POSSIBLE REGIONWIDE...BUT
WILL PRIMARILY IMPACT AREAS SOUTH OF THE I-20 CORRIDOR. IN THE
HUMID AIR SOUTH OF THE FRONT...AVAILABLE INSTABILITY WILL ALLOW
FOR STRONG UPDRAFTS SUPPORTIVE OF LARGE HAIL. THESE STORMS WILL BE
SURFACE-BASED...WHICH MEANS THERE IS ALSO A THREAT OF DAMAGING
WINDS. HOWEVER...INADEQUATE SHEAR SHOULD KEEP THE ACTIVITY LARGELY
UNORGANIZED...LIMITING THE AREAL EXTENT OF THE SEVERE WEATHER.

LATE TONIGHT INTO EARLY FRIDAY MORNING...THUNDERSTORMS MAY
REDEVELOP NORTH OF THE FRONT...IN AREAS GENERALLY ALONG AND NORTH
OF THE I-20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A COLD FRONT WILL MOVE THROUGH NORTH AND CENTRAL TEXAS ON
FRIDAY...BRINGING WITH IT ANOTHER CHANCE FOR THUNDERSTORMS.
INSTABILITY AND WIND SHEAR APPEAR MARGINAL FOR WIDESPREAD SEVERE
WEATHER...BUT STRONG WINDS WILL BE POSSIBLE IF A SQUALL LINE IS
ABLE TO DEVELOP ALONG THE ADVANCING FRONTAL BOUNDARY. THUNDERSTORM
CHANCES WILL END FROM NORTH TO SOUTH EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON IN
AREAS SOUTH OF THE I-20 CORRIDOR.

25

In the hours before

Local storm report, Mar 17, 5:38 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 AM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HAIL             RED OAK                 32.52N  96.80W
03/17/2016  E0.75 INCH       ELLIS              TX   TRAINED SPOTTER

            PENNY HAIL IN RED OAK
Special weather statement, Mar 17, 5:38 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 AM CDT THU MAR 17 2016

TXZ091-102-171130-
MONTAGUE TX-WISE TX-
538 AM CDT THU MAR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WISE AND SOUTHERN
MONTAGUE COUNTIES UNTIL 630 AM CDT...

AT 538 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUNSET...OR 9 MILES SOUTH OF BOWIE...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOWIE...ALVORD...ST. JO...CHICO...FORESTBURG AND SUNSET.

LAT...LON 3344 9749 3343 9739 3336 9739 3329 9788
      3337 9792 3343 9792 3344 9796 3346 9797
      3390 9756 3392 9749
TIME...MOT...LOC 1038Z 244DEG 34KT 3342 9784

30
Local storm report, Mar 17, 6:15 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 AM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HAIL             4 NNE BRIDGEPORT        33.27N  97.74W
03/17/2016  E1.00 INCH       WISE               TX   TRAINED SPOTTER

            QUARTER HAIL 4 MILES NNE OF BRIDGEPORT (DELAYED REPORT)
Special weather statement, Mar 17, 6:16 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 AM CDT THU MAR 17 2016

TXZ092-171200-
COOKE TX-
616 AM CDT THU MAR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR COOKE COUNTY UNTIL 700 AM CDT...

AT 615 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORESTBURG...OR 17 MILES WEST OF GAINESVILLE...MOVING NORTHEAST AT 45
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...MUENSTER...LINDSAY...CALLISBURG...LAKE KIOWA...RAY ROBERTS
PARK JOHNSON BRANCH AND VALLEY VIEW.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 482 AND 503.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3395 9695 3342 9694 3343 9748 3392 9748
      3383 9746 3382 9738 3388 9733 3386 9733
      3389 9731 3386 9726 3392 9721 3386 9717
      3376 9719 3372 9711 3382 9705 3385 9709
      3384 9703 3395 9700
TIME...MOT...LOC 1115Z 241DEG 38KT 3355 9744

30
Local storm report, Mar 17, 7:01 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 AM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     HAIL             WHITE SETTLEMENT        32.77N  97.45W
03/17/2016  E1.25 INCH       TARRANT            TX   PUBLIC

            1.25 INCH IN WHITE SETTLEMENT
Local storm report, Mar 17, 7:06 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 AM CDT THU MAR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     HAIL             WHITE SETTLEMENT        32.77N  97.45W
03/17/2016  E1.25 INCH       TARRANT            TX   PUBLIC

            HALF DOLLAR SIZE HAIL I-30 AND LAS VEGAS TRAIL

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 1:39 AM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Young36 min
Mar 17, 2:13 AM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto62 min
Mar 17, 3:22 AM CDTSpecial Weather StatementFWDParker38 min
Mar 17, 3:30 AM CDTSevere Thunderstorm WarningFWDParker30 min
Mar 17, 3:54 AM CDTSevere Thunderstorm WarningFWDParker, Tarrant66 min
Mar 17, 4:35 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant55 min
Mar 17, 4:41 AM CDTSpecial Weather StatementFWDWise49 min
Mar 17, 5:14 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman46 min
Mar 17, 5:19 AM CDTSpecial Weather StatementFWDJack, Wise41 min
Mar 17, 5:26 AM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise49 min
Mar 17, 5:38 AM CDTSpecial Weather StatementFWDMontague52 min
Mar 17, 5:43 AM CDTTornado WarningFWDParker21 min
Mar 17, 6:10 AM CDTSevere Thunderstorm WarningFWDParker, Tarrant65 min
Mar 17, 6:16 AM CDTSpecial Weather StatementFWDCooke44 min
Mar 17, 6:29 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson46 min
Mar 17, 7:45 AM CDTSpecial Weather StatementFWDWise45 min
Mar 17, 7:57 AM CDTSevere Thunderstorm WarningFWDWise63 min
Mar 17, 8:05 AM CDTSevere Thunderstorm WarningFWDDallas, Tarrant43 min
Mar 17, 8:35 AM CDTSevere Thunderstorm WarningFWDCooke, Denton, Wise40 min
Mar 17, 8:39 AM CDTSevere Thunderstorm WarningFWDLamar36 min
Mar 17, 9:06 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson39 min
Mar 17, 9:09 AM CDTSpecial Weather StatementFWDDenton51 min
Mar 17, 9:19 AM CDTSevere Thunderstorm WarningFWDGrayson26 min
Mar 17, 9:26 AM CDTSpecial Weather StatementFWDDenton49 min
Mar 17, 9:31 AM CDTSevere Thunderstorm WarningFWDFannin59 min
Mar 17, 9:32 AM CDTSevere Thunderstorm WarningFWDCollin, Denton31 min
Mar 17, 9:38 AM CDTSevere Thunderstorm WarningFWDDenton52 min
Mar 17, 9:43 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson62 min
Mar 17, 9:55 AM CDTSpecial Weather StatementFWDCooke35 min
Mar 17, 10:16 AM CDTSpecial Weather StatementFWDHunt44 min
Mar 17, 10:17 AM CDTSpecial Weather StatementFWDCollin43 min
Mar 17, 10:22 AM CDTSevere Thunderstorm WarningFWDCollin38 min
Mar 17, 10:28 AM CDTSevere Thunderstorm WarningFWDCollin, Denton47 min
Mar 17, 10:49 AM CDTSpecial Weather StatementFWDDelta, Hopkins41 min
Mar 17, 11:03 AM CDTSevere Thunderstorm WarningFWDCollin27 min
Mar 17, 11:09 AM CDTSevere Thunderstorm WarningFWDHopkins34 min
Mar 17, 11:44 AM CDTSpecial Weather StatementFWDHunt46 min
Mar 17, 11:50 AM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt40 min
Mar 17, 12:04 PM CDTSpecial Weather StatementFWDHenderson41 min
Mar 17, 12:29 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hopkins, Hunt, Lamar46 min
Mar 17, 1:13 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.